Alert archive / Nevada / Wind Advisories in 2025

Wind Advisory 7, NWS Elko, NV

March 3, 2025Nye County, Nevada

NWS Elko, NV issued this wind advisory at Mar 3, 2025, 9:47 AM PST for Nye County, Nevada. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2025, 9:47 AM PST (17:47 UTC)
Expired
Mar 3, 2025, 7:00 PM PST
In force
9 hr
Issued by
NWS Elko, NV

County Nye County, NV

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 5.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WWUS75 KLKN 031747
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
947 AM PST Mon Mar 3 2025

NVZ040-040300-
/O.NEW.KLKN.WI.Y.0007.250303T1747Z-250304T0300Z/
Northwestern Nye-
Including the cities of Tonopah, Round Mountain, and Manhattan
947 AM PST Mon Mar 3 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Northwestern Nye County.

* WHEN...Until 7 PM PST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

86
1 follow-up statement
176 
WWUS75 KLKN 040237
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
637 PM PST Mon Mar 3 2025

NVZ040-040345-
/O.EXP.KLKN.WI.Y.0007.000000T0000Z-250304T0300Z/
Northwestern Nye-
Including the cities of Tonopah, Round Mountain, and Manhattan
637 PM PST Mon Mar 3 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING...

Winds are below advisory levels and expected to continue to weaken 
the remainder of this evening and overnight. The wind advisory is 
being allowed to expire at 7 PM PST.

$$

96

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 12:01 AM PST, 9 hours 46 minutes earlier.

Area forecast discussion, Mar 3, 12:01 AM PST, 9 hours 46 minutes before
Area Forecast Discussion
National Weather Service Elko NV
1201 AM PST Mon Mar 3 2025

.SYNOPSIS...
A storm system will impact Northern and Central Nevada today into
tonight, resulting in periods of precipitation. Snow levels will
start at the valley floor this morning, before rising to around
5,500 feet this afternoon. Most precipitation will fall this
morning. The morning commute will be very difficult. The next
storm system may impact the region during the middle of the week.

&&

.SHORT TERM...Today through Tuesday night
An upper-level area of low pressure over Northern Nevada will move
eastward into the Great Basin this afternoon. The commute this
morning will be very difficult in most areas to nearly impossible
over passes and summits. Ten to fifteen inches of snow is
expected along Highway 50 over Austin Summit and Bob Scotts Summit
this morning. Five to ten inches of snow is anticipated along
Interstate 80 over Emigrant Pass this morning. If you plan to
travel this morning, consider alternate strategies. If you must
travel this morning, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Snow should change to rain
this afternoon in lower elevations along the valley floor, such as
Elko, Winnemucca, Battle Mountain, and Carlin. Precipitation will
change back to all snow this evening, before ending early tonight.

Strong northwest wind gusts are expected in Northwestern Nye
County this afternoon into this evening. Travel will be
difficult, particularly for high profile vehicles. Highways
affected include, but are not limited to Highway 6. A Wind
Advisory is in effect from 10 AM PST this morning until 7 PM PST
this evening.

A ridge of high pressure will move eastward over the Silver State
Tuesday and Tuesday night. High temperatures throughout Northern
and Central Nevada Tuesday afternoon will be around five degrees
warmer than this afternoon. Despite this warming trend, maximum
temperatures across Northern and Central Nevada Tuesday afternoon
will be about five degrees below normal for this time of year.

.LONG TERM...Wednesday through next Monday
Trough energy over the eastern Pacific Ocean Tuesday night
progresses westward centering along the west coast by Wednesday
afternoon. Ahead of the approaching trough, southwesterly flow
aloft increases over NV on Wednesday. Valley rain and mountain
snow moves in over western portions of the CWA Wednesday morning
with precipitation expected to expand NE across the entire CWA by
Wednesday afternoon. Rain changes over to snow in valleys
Wednesday night into Thursday morning. Cooler on Thursday with the
trough centering over Nevada and the inter-mountain west. Thursday
evening showers across the CWA begin to taper off as the system
exits to the east, with all showers ending by Friday afternoon.
Latest guidance has storm total precipitation from 10 AM
Wednesday through 10 AM Friday ranging from 1 to 6 inches in
valleys, with 1 to 2 feet in the higher mountain areas. Dry
conditions are expected across the CWA Friday evening through at
least Sunday afternoon.

&&

.AVIATION...
Precipitation continues at all sites except KTPH, which will
still see VCSH from 09Z to 21Z. Visibility with this system has
been reported below 1SM at KBAM, KEKO and KELY and is expected to
do so again at all sites except KTPH. Ceilings are also low at all
sites except KTPH and are expected to remain at or below 2000
feet until at least 21Z. KTPH can generally expect VFR conditions
through the entire TAF period, although the possibility of short-
lived below VFR conditions cannot be ruled out between 09Z and
21Z. Strong winds are anticipated on Monday at KTPH, with peak
gusts up to 45 knots, and ELY, with peak gusts up to 25 knots.

KWMC is AMD NOT SKED due to communication disruption

&&

.LKN Watches/Warnings/Advisories...
Winter Weather Advisory until 10 AM PST Monday Humboldt...
Northern Lander and Northern Eureka.

Winter Weather Advisory until 10 PM PST Monday Northern Elko...
Southwest Elko.

Winter Storm Warning until 4 AM PST Tuesday Ruby Mountains and
East Humboldt Range in Elko.

Winter Storm Warning until 10 PM PST Monday Northern Lander and
Northern Eureka...Southern Lander and Southern Eureka.

Wind Advisory from 10 AM to 7 PM PST Monday Northwestern Nye.

&&

87/96/94

Nearby

Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.